Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2006, 1:12 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2006, 1:12 PM MST (20:12 UTC)
- Expired
- Aug 11, 2006, 3:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 128 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 112018
FFWVEF
AZC015-112315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
112 PM MST FRI AUG 11 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 415 PM MST.
* AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...LITTLEFIELD...MT. TRUMBULL AND TUWEEP.
DOPPLER RADAR INDICATES VERY HEAVY RAIN FALL OF 3 INCHES OR MORE IN
THE LAST HOUR. TWO AREAS ARE MOST IN DANGER OF FLASH FLOODING. THE
FIRST IS AN AREA OF THUNDERSTORMS THAT ARE EAST OF LITTLEFIELD OVER
THE VIRGIN MOUNTAINS. THE SECOND IS AN AREA JUST SOUTH OF MOUNT
TRUMBULL AND SOUTH ALONG THE COUNTY LINE BETWEEN MOHAVE AND COCONINO
COUNTIES NEAR FRAZIERS WELL.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3699 11402 3581 11375 3582 11329 3667 11277
3696 11277
$$
JACQUES1 follow-up statement
000
WGUS75 KVEF 112140
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT FRI AUG 11 2006
AZC015-112315-
MOHAVE AZ-
240 PM MST FRI AUG 11 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR
NORTHEASTERN MOHAVE COUNTY...
LOCATIONS IMPACTED INCLUDE...LITTLEFIELD...MT. TRUMBULL AND TUWEEP.
VERY STRONG THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN IN NORTHERN
MOHAVE COUNTY BETWEEN THE VIRGIN MOUNTAINS EAST OF LITTLEFIELD TO
ABOUT 15 MILES SOUTHWEST OF COLORADO CITY. RADAR ESTIMATES ARE UP TO
4 INCHES PER HOUR IN A FEW LOCATIONS WHILE SOME AUTOMATED GAUGES
HAVE REPORTED OVER AN INCH AN HOUR SO FAR HAS FALLEN.
ANOTHER AREA OF HEAVY RAINFALL WAS OCCURRING IN EASTERN MOHAVE
COUNTY FROM ABOUT 15 MILES EAST OF MOUNT TRUMBULL TO 50 MILES
SOUTHWEST OF MOUNT TRUMBULL.
THE HEAVY RAIN IS EXPECTED TO CONTINUE TROUGH 415 PM AND THE THREAT
FOR FLASH FLOODING WILL CONTINUE AS WELL FOR THE TWO AREAS MENTIONED.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
WASHES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
LAT...LON 3699 11402 3581 11375 3582 11329 3667 11277
3696 11277
$$
JACQUESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 11:15 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 11, 11:15 AM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1115 AM PDT FRI AUG 11 2006 .SYNOPSIS...MONSOON MOISTURE REMAINS IN PLACE OVER THE MOJAVE DESERT AND THE SOUTHEAST CORNER OF THE SOUTHERN GREAT BASIN...AND SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THERE EACH DAY THROUGH THE WEEKEND...MAINLY OVER THE HIGHER TERRAIN. AREAS FARTHER WEST AND NORTH WILL REMAIN GENERALLY DRY WITH CONSIDERABLE SUNSHINE. TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMS THROUGH THE WEEKEND. A DRYING TREND IS EXPECTED NEXT WEEK...WITH SLIGHTLY COOLER TEMPERATURES AS WELL. && .UPDATE...MESOSCALE CONVECTIVE VORTEX OVER SOUTH CENTRAL ARIZONA IS MOVING TOWARD SOUTHERN MOHAVE COUNTY DURING THROUGH THE AFTERNOON. SIGNIFICANT MOISTURE AND INSTABILITY IN PLACE OVER MOHAVE WITH A SHARP DROPOFF JUST TO THE WEST IN CLARK COUNTY. CAPE VALUES FROM BUFR DATA AND SPC ANALYSIS INDICATES 2000 TO 3000 PLUS JOULES ACROSS NORTHWEST ARIZONA. DEWPOINT TEMPERATURES HAVE FALLEN INTO THE UPPER 30S IN THE LAS VEGAS VALLEY AND THE PW SENSOR AT MCCARRAN AIRPORT HAS DROPPED TO 1 INCH AND CONTINUES TO LOWER. THERE IS STILL SOME UNCERTAINTY EXACTLY WHERE THIS DRY LINE WILL BE LOCATED THIS AFT AND EVENING BUT AT THIS POINT EXPECT IT TO REMAIN EAST OF THE LAS VEGAS VALLEY AND THEREFORE ANTICIPATE ISOLATED THUNDERSTORMS IN CLARK COUNTY THIS AFTERNOON...INCREASING TO SCATTERED COVERAGE ALONG THE LAKES AND NUMEROUS OVER THE NORTHWEST PLATEAU AND NORTHWEST DESERT OF MOHAVE COUNTY. HAVE JUST ISSUED A FLASH FLOOD WATCH FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS THROUGH 10 PM MST THIS EVENING. THE STORMS WILL HAVE LITTLE MOVEMENT AND WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. DROPPED HIGH TEMPS THIS AFTERNOON OVER THE WATCH AREA DUE TO CLOUDS AND PRECIP. .PREV DISCUSSION...QUITE A BIT OF MOISTURE REMAINS OVER THE SOUTHEAST HALF OF THE CWA FOR TODAY. HOWEVER BOTH NAM AND GFS WANT TO AGGRESSIVELY BRING IN DRIER AIR AS FAR EAST AS CLARK COUNTY...CONFINING MOST OF THE CONVECTION TO MOHAVE COUNTY. NOT SURE THIS LEVEL OF DRYING WILL OCCUR TODAY AND WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS OVER CLARK AND SAN BERNARDINO COUNTIES. EXPECT THE MOISTURE TO ERODE SOMEWHAT TODAY...JUST NOT QUITE AS MUCH AS MODELS SAY. HOWEVER AS SOUTHWEST FLOW PROGRESSES EXPECT DRYING TO PICK UP TONIGHT AND SATURDAY FURTHER RESTRICTING CONVECTION TO THE EASTERN PORTION OF THE CWA FOR THE WEEKEND. NAM DOES SHOW A WEAK RETURN OF MOISTURE FOR SUNDAY AS ITS TAKE ON THE OVER FLOW ALLOWS FOR A LITTLE MORE SOUTHERLY RATHER THAN SOUTHWEST FLOW. WILL ALLOW FOR SOME WESTWARD CREEP OF POPS...BUT NOTHING TO GET EXCITED ABOUT. && .LONG TERM...UPPER FLOW IS FORECAST BY THE GFS TO TURN SOUTHWEST AND EVENTUALLY WESTERLY AS H5 TROUGH MOVES INTO THE WEST COAST. THIS WOULD BRING A DRIER AIRMASS OVER THE AREA AS MONSOON MOISTURE PLUME IS PUSHED EAST. NOT REALLY ENTIRELY SURE THAT THIS WILL HAPPEN. ECMWF ALSO SHOWS THE TROUGH MOVING INTO THE SOUTHWEST BUT CONTINUES TO SHOW 850-500 MB LAYER MOISTURE OVER THE EASTERN CWA AS FAR WEST AS THE CLARK/MOHAVE COUNTY LINE THROUGH MIDWEEK. DECIDED TO GO WITH THE IDEA THAT THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE EASTERN AND NORTHERN CWA MONDAY...INCLUDING A SLIGHT CHANCE IN THE SPRING MTNS AND SHEEP RANGE. THEN...WENT WITH A DRY FORECAST TUESDAY AND BEYOND. HOWEVER...MAINTAINED THE IDEA OF MOISTURE NOT GETTING ENTIRELY SCOURED OUT BY MAINTAINING SLIGHTLY HIGHER DEWPOINTS AND PARTLY CLOUDY AFTERNOON SKIES OVER THE EAST. SINCE BOTH MODELS ARE FORECASTING LOWER HEIGHTS AS THE TROUGH MOVES INLAND...NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES IN THE EXTENDED LOOK GOOD. && .AVIATION...MORMON MESA AND PEACH SPRINGS CORRIDORS WILL BE IMPACTED BY NUMEROUS THUNDERSTORMS ACROSS MOHAVE COUNTY THROUGH 04Z THIS SATURDAY. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...FLASH FLOOD WATCH THROUGH 10 PM MST FOR AZZ001 AND AZZ003. .CA...NONE. CZYZYK/BAILEY/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 11, 11:45 AM MST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1145 AM PDT FRI AUG 11 2006 CAZ519>523-525-NVZ014-015-017-120945- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 1145 AM PDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. AZZ002-036-CAZ524-526-527-NVZ016-018>022-120945- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 1145 AM PDT FRI AUG 11 2006 /1145 AM MST FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE ISOLATED ACROSS THE LAS VEGAS VALLEY AND OVER THE SPRING MOUNTAINS AND SHEEP RANGE THIS AFTERNOON AND EVENING. THE STORMS WILL BE SCATTERED ACROSS THE COLORADO RIVER VALLEY. ANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH HIGH RAINFALL RATES. ANY FLASH FLOODING IS EXPECTED TO BE ISOLATED. THIS AREA WILL BE A BATTLE BETWEEN DRY AIR MOVING IN UNDER SOUTHWEST FLOW AND MONSOONAL MOISTURE IN PLACE OVER ARIZONA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS AREA WILL CONTINUE TO BE THE BATTLEGROUND BETWEEN TO DRY AND MOIST AIR THROUGH THE BEGINNING OF NEXT WEEK. AT THIS POINT THUNDERSTORMS ARE EXPECTED TO BE ISOLATED THROUGH MONDAY...WITH THE NEXT ROUND OF MOISTURE EXPECTED NEXT WEEK BRINGING A RETURN OF SCATTERED THUNDERSTORMS...PARTICULARLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. AZZ001-003-120945- NORTHWEST PLATEAU-NORTHWEST DESERTS- 1145 AM MST FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1000 PM MST. THUNDERSTORMS WILL BE NUMEROUS ACROSS THE NORTHWEST DESERTS AND NORTHWEST PLATEAU THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE LITTLE MOVEMENT AND ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRIER AIR WILL TRY TO MOVE INTO THE REGION FROM THE WEST ON SATURDAY. THIS SHOULD BE ENOUGH THE KEEP THUNDERSTORMS SCATTERED AND OVER THE HIGHER TERRAIN...HOWEVER THERE IS SOME UNCERTAINTY WITH HOW FAR EAST THE DRIER AIR WILL MAKE IT. MONSOONAL MOISTURE WILL RETURN NO LATER THAN MONDAY AND WILL PROVIDE SCATTERED THUNDERSTORMS...PARTICULARLY OVER THE HIGHER TERRAIN OF THE NORTHWEST PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR FLASH FLOODING.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:58 AM MST | Flash Flood Watch | VEF | Mohave | 8 hr |
| Aug 11, 1:11 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.